What causes increased blood sugar levels despite taking medication?
I take two Glyclizide 80 mg tablets two times a day.
For Hypertension I am taking Clinidipine 20 mg once in the night and Olmin 40 in the morning. BP is controlled
As prophylactic I am taking Clopridagel 20 mg with 75 MG of aspirin.
Atorvostatin 10 for cholesterol although my Cholesterol readings are very normal.
Please advise me.
My Weight is 94 kgs, Heiight 169 cm.
I am advised walking as exercise to reduce insulin resistance but due to Knee pain I am unable to walk much, only walk for some time as is needed for work
You need evaluation to start medicines for lowering insulin resistance.
Thanks for your question.
Noted your concern.
Considering your height and weight your BMI is >32 (Grade I obesity).
There are many options that can be considered in your case for better sugar control and decreasing insulin resistance depending upon your detailed clinical examination and base line blood work.
In such case I may have advised following investigations-
- Complete Blood Count.
- Renal Function Test - Urea, Creatinine, Electrolytes, Uric acid.
- Liver Function Test.
- Vitamin D3, B12.
- Calcium profile.
- ECG, 2DEcho.
- Urine albumin creatinine ratio.
- T3, T4, TSH.
- Xray of both knee joints.
- Lipid profile that you have already done (as mentioned normal in your question)
Depending upon clinical examination and above test results use of medicines like Metformin, DPP4 inhibitors, GLP1 agonists like Exenatide, Liraglutide and some more medicines can be considered.
Considering your scenario I will advise you-
- To consult nearby Endocrinologist/ Diabetologist for better opinion considering your clinical evaluation.
- Consult dietitian who can plan diet for you considering your BMI and food habits.
- Also consult orthopedician and physiotherapist for knee joint pain so that appropriate type of exercise can be followed.
- Continue current medicines for Hypertension and cholesterol.
- For prophylactic purpose I may have suggested Ecosprin alone rather than combination of ecosprin and clopidogrel, if there is no evidence of past or present vascular disease like Coronary artery Disease, Sroke or Peripheral Vascular Disease.
Hope this helps you.
I will be happy to answer your future questions.
Dr. Abhay Mali.
You can directly ask question to me on following link -
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- What causes blood in stool when on uti medication
- What causes blood in stools after taking deworming medication
- What causes low potassium levels while taking synthyriod medication
- What causes increase in bp despite on bp medication
- What causes apsis medical
- Does changing diabetic medication cause increase in blood sugar levels
- What is the cause of vomiting after taking medication
- What causes blood in urine without relief with medications
- Have blood in urine medication and cause
- Does taking combination of medication cause blood in urine